Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 2, 2006, 3:01 PM EDT for Blair County, Pennsylvania. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2006, 3:01 PM EDT (19:01 UTC)
- Expired
- Jul 2, 2006, 3:45 PM EDT
- In force
- 44 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Blair County, PA
The radar
The State College radar (KCCX), 59 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 3:10 PM EDT | TSTM WND DMG | 5 S Duncansville, PA | 911 CENTER REPORTED TREES DOWN ON ROUTE 164 IN EAST FREEDOM. |
| Jul 2, 3:30 PM EDT | TSTM WND DMG | Hollidaysburg, PA | 5 TREES DOWN ON WEST LOOP ROAD. POWER LINES ALSO DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 1:37 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 021902
SVRCTP
PAC013-021945-
/O.NEW.KCTP.SV.W.0101.060702T1901Z-060702T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
301 PM EDT SUN JUL 2 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLAIR COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 345 PM EDT
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DUNCANSVILLE...OR NEAR HOLLIDAYSBURG...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROYER AROUND 310 PM EDT...
WILLIAMSBURG AROUND 315 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-99 BETWEEN MILE MARKERS 18 AND 32.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4048 7849 4048 7840 4049 7839 4051 7816
4050 7817 4049 7814 4046 7814 4031 7827
4030 7849 4047 7850
$$
FORECASTER:LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:30 AM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 2, 10:30 AM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1030 AM EDT SUN JUL 2 2006 .SHORT TERM /REST OF TODAY/... SMALL MCS IS RACING ACROSS PARTS OF THE NORTHERN MOUNTAINS EARLY TODAY. STORMS FORMED ON THE LEADING EDGE OF LOW LEVEL WARM ADVECTION IN AN AREA OF INCREASING MOISTURE MOVING EAST OUT OF THE MID WEST. THEY SEEM TO BE WEAKENING A BIT AS THEY MOVE THROUGH A WEAK SFC RIDGE AND AWAY FROM THE BEST WARM-MOIST ADVECTION. EITHER WAY THEY SHUD EITHER DIE OR EXIT MY FCST AREA BY AROUND NOON. THE REST OF THE AFTERNOON WILL BE HAZY AND HUMID WITH CONVECTION REMAINING A THREAT. SREFS SHOW CAPES AVERAGING AROUND 1500J WITH SEVERAL MEMBERS SHOWING CAPES SURGING TO NEAR 2500J OVER MUCH OF THE REGION. THE RIBBON OF HIGH PRECIPITABLE WATERS SETTLES OVER THE AREA WITH ANOMALIES ON THE ORDER OF 1 TO 3 STD DEV ABOVE NORMAL. WITH STRONG WESTERLY FLOW IN THE LOW TO MID LEVELS...ALSO UP TO 3 STD DEV ABOVE NORMAL...THE POTENTIAL WILL BE THERE FOR STRONG STORMS TO FORM INTO THE EVENING HOURS. SO FAR AT LEAST THE SFC PATTERN ISNT DOING MUCH TO HELP CONVECTION AS THE BROAD WESTERLY FLOW IS HELPING TO ENHANCE WEAK LOW LEVEL RIDGING IN THE WEST AND LEE SIDE TROFFING IN THE EAST. BUT LOOK FOR CONVECTION TO FORM OVER OHIO OR THE LOWER LAKES AND MOVE EASTWARD LATER IN THE DAY. LA CORTE && .PREV DISCUSSION... /ISSUED 325 AM EDT SUN JUL 2 2006/ SHORT TERM /TODAY THROUGH TUESDAY NIGHT/... STRONG WARM ADVECTION IN THE 850-700 HPA LAYER EARLY THIS MORNING WAS HELPING TO FIRE SEVERAL..NE/SW LINES OF ELEVATED SHOWERS AND THUNDERSTORMS ACROSS NRN AND WESTERN PENN. THE PRECIP WAS MOVING QUICKLY TO THE EAST AT OVER 45 KTS. THIS FORCING WILL DIMINISH AND SHIFT EAST OF THE CWA LATER THIS MORNING...WHICH SHOULD LEAD TO A SEVERAL HOUR PERIOD WHERE SHOWERS WILL BECOME ISOLATED AS THE AIRMASS REORGANIZES...THEN BEGINS TO TAP INCREASING SFC BASED INSTABILITY DURING THE AFTERNOON. THE DEGREE OF SUNSHINE THROUGH THIS FAIRLY EXTENSIVE MID CLOUD DECK WILL PLAY A CRITICAL ROLE IN THE AMOUNT OF TSRA WE/LL SEE FROM THE MID AFTERNOON THROUGH THE EARLY EVENING HOURS...AS SOME UNFAVORABLE ASPECTS EXIST WITH RESPECT TO UPPER FORCING ASSOCIATED WITH TWO UPPER SHORTWAVES THAT WILL MOVE OVER PENN TODAY. THE BEST LARGE SCALE UPWARD FORCING OF THE WARM/INCREASINGLY HUMID AIRMASS WILL BE BENEATH THE THERMALLY DIRECT/RIGHT ENTRANCE REGIONS OF THE JETS...THE FIRST AREA ACROSS NRN PENN THROUGH ABOUT 14Z TODAY...THEN SHIFTING TO THE FAR NE ZONES LATER THIS AFTERNOON. THE SECOND AREA OF LIFT WILL MOVE FROM NRN OHIO THIS MORNING TO WRN PENN THIS AFTERNOON. MUCH OF CENTRAL AND SOUTHERN PENN MAY FALL INTO AN AREA OF MID/UPR SUBSIDENCE FOR THE PEAK HEATING HOURS THIS AFTERNOON LEADING TO A RELATIVE MINIMUM IN CONVECTION. STILL A FEW SHOWERS/TSRA SHOULD DEVELOP LATER TODAY ALONG OUTFLOW BOUNDARIES AND IN AREAS WHERE BREAKS IN THE CLOUD DECK FORM. STRONG WESTERLY MID LEVEL WINDS OF 40-50KTS WITHIN AN EAST/WEST AXIS OF +1 TO +2 STANDARD DEVIATION PWATS WILL SUPPORT THE THREAT OF SOME STORMS BECOMING SEVERE THIS AFTERNOON AND EVENING...WITH LOCALIZED LOCALLY HEAVY RAIN AND DAMAGING WINDS THE MAIN THREAT WITHIN THE SPC SLIGHT RISK FOR SVR TSRA AREA WHICH COVERS OUR ENTIRE CWA. THIS SLIGHT RISK AREA FOR SVR TSRA WILL REMAIN FOCUSED ACROSS BASICALLY THE SAME AREA FOR MONDAY AFTERNOON AND TUESDAY ALONG...AND TO THE SOUTH OF A QUASI STATIONARY SFC BOUNDARY EXTENDING FROM NEW ENGLAND...SW TO THE OHIO RIVER VALLEY. THE POTENTIAL FOR SOME LARGER CONVECTIVE CLUSTERS/MCSS LATE AT NIGHT (TONIGHT AND AGAIN MONDAY NIGHT) COULD BRING SOME MODERATE BASIN AVG QPF OF UP TO ONE INCH. TEMPS TODAY WILL TOP OUT AROUND 90 ACROSS THE SOUTHEAST ZONES WHERE CLOUD COVER SHOULD HAVE NO PROBLEM THINNING OUT BY LATE MORNING. ACROSS THE CENTRAL AND NORTH...MORE EXTENSIVE CLOUDS AND SCATTERED SHOWERS/ISOLATED TSRA THIS MORNING WILL HOLD AFTERNOON TEMPS IN THE 80S. A GUSTY WSW WIND WILL ALOS HELP DEWPOINTS CREEP INTO THE 60S TODAY. LONG TERM /WEDNESDAY THROUGH SATURDAY/... HIGH PRESSURE BUILDING INTO THE COMMONWEALTH FROM THE MIDWEST ON WEDNESDAY WILL HELP TO SHUNT THE SFC FRONT AND THREAT FOR SHOWERS...TO THE SOUTH OF THE MASON...DIXON LINE ON WEDNESDAY. A WEAK SFC WAVE MAY DEVELOP ALONG THE QUASI STATIONARY WED NIGHT...AND COULD BRING SOME CLOUDS AND PERHAPS A COUPLE OF SHOWERS OVER THE LOWER SUSQ VALLEY. AFTERWARD...A COOLER AND DRIER AIRMASS WITH MAX TEMPS A FEW DEG BELOW NORMAL...SHOULD CARRY US INTO NEXT WEEKEND. A POCKET OF COOL MID/UPR LEVEL TEMPS DRIFTING EAST ACROSS THE MID ATLANTIC REGION THURSDAY AND FRIDAY COULD HELP PRODUCE A FEW LATE AFTERNOON SHRA AND TSRA THURSDAY AND FRIDAY. AVIATION... THROUGH 12Z...MAINLY VFR CONDITIONS...AS BRISK SW FLOW AT TOP OF BOUNDARY LAYER KEEPS THINGS MIXED UP ENOUGH TO PRECLUDE SIGNIFICANT VSBY RESTRICTIONS. IN ADDITION...ISOLATED SHOWERS AND EVEN SOME EMBEDDED ELEVATED TSTMS MOVING E INTO WESTERN PA...WHICH MAY AFFECT SOME WESTERN/CENTRAL TERMINALS THROUGH 12Z. AFTER 12Z...ADDITIONAL SCATTERED SHOWERS/ISOLATED TSTMS STILL POSSIBLE THROUGH ABOUT 15Z...THEN EXPECT A BRIEF BREAK FROM PRECIP. ADDITIONAL...MORE WIDESPREAD SHOWERS/TSTMS EXPECTED TO IMPACT WESTERN/CENTRAL TERMINALS AFTER 19Z...AND AFTER 20-21Z ACROSS EASTERN TERMINALS. MOST ACTIVITY SHOULD WANE AROUND/JUST AFTER 00Z. EXPECT VSBY/CIG RESTRICTIONS INTO THE MVFR/IFR RANGE WITHIN ANY AFTERNOON CONVECTION...IN ADDITION TO POTENTIALLY STRONG WIND GUSTS. ADDITIONAL MVFR/IFR VSBYS EXPECTED LATER TONIGHT/EARLY MON AM...ESPECIALLY IN ANY AREAS THAT RECEIVE MEASURABLE RAINFALL THIS AFTERNOON. AS FOR WINDS...EXPECT LOW LEVEL WIND SHEAR TO PERSIST THROUGH 12Z-14Z...AS STRONG SW FLOW DEVELOPS ABOVE MILDLY DECOUPLED BOUNDARY LAYER. THEREAFTER...WINDS SHOULD BE FROM 240-250 DIRECTION IN MOST PLACES...WITH SUSTAINED SPEEDS OF 10-14 KT...AND GUSTS UP TO 20 KT AT TIMES. WINDS SHOULD VEER INTO A MORE 270-290 DIRECTION LATER TODAY IN THE WAKE OF ANY CONVECTION...BEFORE BACKING A BIT MORE AFTER 00Z...AND DIMINISHING TO LESS THAN 8 KTS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 2, 5:30 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 530 AM EDT SUN JUL 2 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-030930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 530 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. WARM AND MORE HUMID AIR WILL PUSH INTO THE STATE TODAY AND COMBINE WITH STRONG WINDS ALOFT TO BRING THE CHANCE FOR LOCALLY STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL COME IN THE FORM OF DAMAGING STRAIGHT LINE WIND GUSTS FROM THUNDERSTORM DOWNDRAFTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR IN THE WARM AND HUMID AIRMASS ALONG AND TO THE SOUTH OF A COLD FRONT THAT WILL PUSH SOUTHEAST ACROSS THE STATE LATE TUESDAY. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE...ESPECIALLY TUESDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAIN FALLING AT SOME LOCATIONS OVER THE 3 DAY PERIOD FROM SUNDAY THROUGH TUESDAY...COULD CAUSE LOCALIZED FLOODING OF SOME SMALL STREAMS AND POOR DRAINAGE AREAS. RAINFALL AMOUNTS...GENERALLY IN EXCESS OF 2 INCHES OVER A 6 HOUR PERIOD...WOULD LEAD TO SMALL STREAM AND POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. LAMBERT
In the hours before
Special weather statement, Jul 2, 12:50 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1250 PM EDT SUN JUL 2 2006 PAZ004-005-010-021745- ELK-MCKEAN-WARREN- 1250 PM EDT SUN JUL 2 2006 ...STRONG THUNDERSTORMS WILL AFFECT ELK...MCKEAN AND WARREN COUNTIES... AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF WARREN TO 12 MILES NORTHWEST OF SUGARCREEK TO 43 MILES WEST OF FRANKLIN...MOVING EAST AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR LOTTSVILLE AROUND 1255 PM...GRAND VALLEY...GARLAND AROUND 100 PM...YOUNGSVILLE AROUND 105 PM...TIDIOUTE AROUND 110 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66... STATE ROAD 446. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER:LA CORTE
Special weather statement, Jul 2, 2:10 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 210 PM EDT SUN JUL 2 2006 PAZ006-010>012-017>019-037-041-045-046-021915- CAMERON-CLEARFIELD-ELK-NORTHERN CENTRE-NORTHERN CLINTON- NORTHERN LYCOMING-POTTER-SOUTHERN CENTRE-SOUTHERN CLINTON- SOUTHERN LYCOMING-TIOGA- 210 PM EDT SUN JUL 2 2006 ...STRONG THUNDERSTORMS WILL AFFECT CAMERON...CENTRE...CLEARFIELD... CLINTON...ELK...LYCOMING...POTTER AND TIOGA COUNTIES... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES EAST OF ST. MARYS TO 9 MILES WEST OF RIDGWAY...MOVING EAST AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR TRUMAN...BROCKPORT...BRANDY CAMP AROUND 215 PM...GALETON AROUND 220 PM...PENFIELD...OLE BULL STATE PARK AROUND 225 PM...LEETONIA...STEVENSON DAM...S.B. ELLIOT STATE PARK AND PARKER DAM STATE PARK AROUND 230 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 108 AND 159. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 219...ROUTE 220...ALT ROUTE 220...STATE ROAD 14...STATE ROAD 120... STATE ROAD 255. SOME OF THE STORMS COULD BECOME LOCALLY SEVERE CAUSING WIND DAMAGE AND LARGE HAIL. FORECASTER:LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:38 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 52 min |
| Jul 2, 2:41 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 49 min |
| Jul 2, 2:55 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 65 min |
| Jul 2, 3:10 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 50 min |
| Jul 2, 3:24 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 66 min |
| Jul 2, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 54 min |
| Jul 2, 3:38 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 67 min |
| Jul 2, 3:43 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 62 min |
| Jul 2, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 58 min |
| Jul 2, 4:35 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 40 min |
| Jul 2, 4:35 PM EDT | Severe Thunderstorm Warning | CTP | Union | 40 min |
| Jul 2, 4:42 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 33 min |
| Jul 2, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 41 min |
| Jul 2, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 62 min |
| Jul 2, 5:13 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 62 min |
| Jul 2, 5:47 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.